MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55234
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Pain (1994); Claudication (2550)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation evaluation: the actual complaint device was not returned.Without the complaint device, a physical investigation was not able to be completed.Imaging was provided for review.A documentation investigation was performed.A review of provided imaging, the device history record, instructions for use, manufacturing instructions, and quality control data was conducted.A cta performed six weeks post implantation ((b)(6) 2016) is provided along with the complaint report.No imaging from the occlusion reported almost two years post implantation was provided.The distal aorta was heavily calcified but the lumen large enough, 16mm x 28mm, to allow for full zsle limb and gate expansion.The right and ipsilateral gate projected one stent body length into the right common iliac artery.The zalb-24-84 was fully expanded in a 15mm long, 25mm maximal diameter seal zone.The sealing stent was implanted 4.5mm inferior to the lowest, the right renal artery.The right zsle 13-107 was implanted to a length of 89mm.The left zsle 13-90 was implanted to a length of 82mm.Outflow via the internal and external iliac arteries was normal, bilaterally.Iliac tortuosity was mild.¿ per the imaging reviewer, there is no evidence of occlusion but the potential exists for thrombosis.However, the complaint does not specify the type of occlusion (thrombus, infolding or compression).At the time of the imaging, the internal and external iliac artery outflows were normal.The device history record was reviewed and no non-conformances were noted.A complaint search revealed this complaint to be the only reported complaint associated to the complaint lot number 6453349.Each zenith device is shipped with instructions for use (ifu) t_zaaasz_rev3, listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Zenith aaa endovascular graft annual clinical update(2012) provides the prospective evaluation of clinical and radiographic performance related to safety and effectiveness of the device and the need for annual clinical and imaging follow-up.Thrombosis can occur for a variety of reasons, such as genetic predisposition, iliac tortuosity, external compression, stenosis, improper overlap, narrow inner iliac lumen, vessel damage, and rough surfaces.Tortuosity, compression, and pulsation can create high shear forces within the leg that stimulate thrombus growth.Where a small thrombus has formed, the clot can enlarge because the blood flow slows around the clot, allowing clot-forming elements to be deposited.Pulsation and a small inner lumen can occur through graft oversizing or undersizing.A cta performed six weeks post implantation ((b)(6) 2016) and imaging of the occlusion reported almost two years post implantation was provided for image review.The right zsle-13-107-zt was confirmed to be occluded with thrombus.Patient outflow was partially collapsed but otherwise normal.This complaint has been confirmed based on customer testimony as well as image review findings.After review of the device history record, design history files and attached image review, there is no evidence to suggest that the device was manufactured out of specifications.The thrombus formation in the right ipsilateral zsle-13-107-zt was most likely cause by the 18mm of longitudinal compression of the graft.This would have created fabric redundancy which increased the risk of thrombus formation.The second root cause is possibly, "procedure related ¿ patient condition related to occurrence" because the 18mm of longitudinal compression of the zsle-13-107-zt was possibly caused by heavy calcification in the distal aorta and mild iliac tortuosity.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that the female patient underwent an endovascular aneurysm repair (evar) to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2016.As reported, the patient developed an evar right limb occlusion of the implanted zenith flex with spiral-z technology aaa endovascular graft iliac leg.The patient was experiencing pain and claudication.As a result of this development, the patient had an urgent fem-fem cross-over surgical procedure.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7434767
Report Number1820334-2018-00387
Device Sequence Number13787946
Product Code MIH
UDI-Device Identifier10827002552347
UDI-Public(01)10827002552347(17)181223(10)6453349
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG55234
Device Catalogue NumberZSLE-13-107-ZT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2018
Initial Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR